MAUDE Adverse Event Report: WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G32536
Health Effect - Clinical Codes Occlusion (1984); Pain (1994); Urinary Retention (2119)
Date of Event 06/14/2017
Type of Reportable Event Serious Injury
Event or Problem Description
The patient's fenestrated graft procedure happened on the (b)(6) 2017.The patient received the device and 2 additional i-cast stents (not manufactured by cook medical).In the middle of the afternoon on (b)(6) 2017 the patient started complaining of back pain and had no urine production (anuric).The patient was taken to the operating room in the afternoon of (b)(6) for an angiogram.The doctor did angios of the abdominal aorta and selective angios of each renal artery.Both renal arteries were found to be occluded at the distal end of the renal i-cast stents.Thrombectomy & percutaneous transluminal angioplasty was performed to restore blood flow in the renal arteries.
 
Additional Manufacturer Narrative
The complaint device was not returned for evaluation and remains in-situ.Work order (b)(4) was reviewed and appears to be complete and correct.The device ifu states: ¿in the event that small fenestrations are being utilized, stents may be placed to secure positive alignment.¿ ¿standard techniques for placement of arterial stents should be employed during use of stents." occlusion of native vessel is listed in the adverse events section of the ifu all documentation from the product file has been reviewed and the graft appears to have been correctly manufactured and qc checked.Imaging was requested and answer was received advising that none was available.The doctor in charge of the case was quoted saying: "the doctor feels that the small diameter of the renal arteries in combination with the i-cast stents caused the problem." "renal occlusions started at the distal end of the i-cast stents out in the renal arteries and not within the graft." ¿doctor does not have an opinion as to whether it was the graft or patient anatomy that caused the issue.He explains the graft preformed as expected in previous 20+ cases.¿ based on the information present,there is no evidence that the device was not manufactured according to specification.It was not possible to determine if the renal stents and/or patient anatomy factors contributed to the occlusion.It is possible that patient factors, including intimal hyperplasia, thrombosis, kinking of vessel distal to stent, and/or component factors including, crushing and kinking due to misalignment of graft, could be contributing factors in this case.
 
Event or Problem Description

Brand Name
ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM A. COOK AUSTRALIA, PTY LTD
95 brandl street
eight mile plains
brisbane QLD 4 113
AS  QLD 4113
MDR Report Key6769841
Report Number9680654-2017-00020
Device Sequence Number19013987
Product Code MIH
UDI-Device Identifier10827002325361
UDI-Public(01)10827002325361(17)200505(10)AC995283
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberG32536
Device Catalogue NumberZFEN-P-2-26-109-R
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/19/2017
Supplement Date Received by Manufacturer07/19/2017
Initial Report FDA Received Date08/06/2017
Supplement Report FDA Received Date09/07/2017
Patient Sequence Number1